Anaesthesia · 2010 · 27 citations · 27 references
MedicineAnesthesiologyPharmacologyAnesthesiaGeneral AnesthesiaResuscitationInfant AnesthesiaNeonatal AnesthesiaNeonatal PharmacologyNeonatal ResuscitationPediatric AnesthesiaPediatric ResuscitationAdrenaline TreatmentBupivacaine ToxicityCardiac DepressionHeart RateIntravenous Fluid AdministrationPreterm Infant AnesthesiaRopivacaine ToxicityRopivacaine Use
A 5-week-old preterm infant was scheduled for inguinal hernia repair. Following induction of general anaesthesia, 10 mg.kg(-1) ropivacaine was injected, accidently, into the caudal space. The infant developed cardiac depression with bradycardia (minimum heart rate 50 beats.min(-1) ), elevated T waves and widening of QRS complexes. Resuscitation by means of external chest compression, intravenous adrenaline and fluid administration was successful. Ropivacaine serum concentrations were obtained at three time points yielding a peak level of 6 μg.ml(-1) 20 min after caudal injection.
27
Acute Toxicity of Ropivacaine Compared with That of Bupivacaine
D.B. SCOTT, Alistair Lee, D. Fagan et al. · Anesthesia & Analgesia · 1989 · 772 citations